New medication

Discussion in 'General Parenting' started by Kjs, Sep 20, 2010.

  1. Kjs

    Kjs Guest

    difficult child went to the psychiatrist today. It's been a long time, psychiatrist had hips replaced and was out several months. Her replacement she said was not good with kids. So, its been since last spring!

    psychiatrist talked to me, then difficult child then both. What difficult child wants more than anything is for the depersonalization to go away. When she talked to me she was just not nice. Said well it may never go away! I told her to please not tell him that.

    She talked with us a long time together. What they talked about was when he is angry...real angry, the depersonalization gets better. As when he is in pain. She explained how it is a defense mechanism, which I read. But he was definately not abused. She said he would need years of therapy and even then it may just be a milder form. difficult child hates therapy. We have tried SO many. We do have a good one but it is about 20 miles away and he rarely wants to go. psychiatrist just said "well, it is up to you then." She recomended something called "energy grounding" ??? refered me to someone who does this. Also suggested Martial Arts because they train you to be aware of your body, where your feet are, where you legs are etc.

    She gave him Kl*nipin (afraid to spell it because I don't want it to show up on Google). Twice a day. Said it may cause drowsiness. Not what we need at school, but we need to treat this anxiety it is making him physically sick. Talked with Special Education teacher and dean of students. They both said for him to not put his head down in his first class, rather go to one of them and he can rest if he is very tired. She said the tiredness will wear off with time. Does it? She gave him 1mg.

    I wanted to take away the Abilify because of all the weight he gained. Atleast 20 pounds in 4 months. Maybe more. But psychiatrist said not to remove the abilify at this time.

    Then difficult child had some bloodwork done from his doctor. Checking to be sure his pituitary glands are working correctly. That could cause the constant panic attacks.
    And Both Dr.'s said to continue taking the Omega 3 fish oil and the L-The*dine.
    Heck, he takes a coctail of pills in the morning now.

    Plus, He went to a chiropracter today. Had a full work up with xrays last Saturday.
    difficult child often complains his back hurts, his neck hurts, and has such awful headaches. Well, chiro said the bone in his neck is suppose to curve out. His curves in and is off a bit. Said that causes the head to put more weight on the neck, and that could cause the headaches.

    Also told him his spine needs adjusting. Hips were not even, and one leg shorter than the other. We don't see that. Anyway, he was rotating difficult child's head gently then "WHACK" He cracked his neck. He cracked his back difficult child was scared after the first one, but now isn't. He explained what he did. difficult child said his back hasn't felt this good in years. Having high hopes this cures his headaches.

    difficult child took the kl*nipin . He said he feels it. Said he is not Loopy. He said it takes the edge off of the depersonalization. He said a little tired. But psychiatrist said he can also take xanax with that if he has a bad attack. difficult child has really high hopes. I am afraid to hope because we haven't ever found a mix of medication that works on all issues.

    He still has anger issues, I think out of control. Punches the house, now the siding has knuckle marks in several places on the house. Then I found knuckle marks on the refriderator door. Right in front. GRRRRRRRR. He said some very hurtful things to me, extremely hurtful. I cannot even imagine wanting my mother to get hurt, or to tell someone to hurt her.

    Then psychiatrist told me "he was mad, get over it" But I cannot. He told husband to do something that for sure would of hurt me. But he was angry, and at those times the depersonalization lifts some. And I can't get over it. I would NEVER even THINK of having my mother get hurt. I would NEVER want difficult child to get hurt. He says he is sorry, but too many sorries, and they all say the same...that when he loses control he can't help it he doens't know what he says...I heard it all before. This one I can't get past. We also have his bedroom door that is hanging by threads from being punched so many times. Hollow doors don't stand up well to the fist.

    Well, praying the new drug doesn't knock him out. Hoping he will begin to feel a litte bit normal. Goes to therapist tomorrow and is having an EMDR session. I hope he sticks with these treatments.
  2. TerryJ2

    TerryJ2 Well-Known Member

    Wow! What a day. That's a lot to pack into one day.
    I hope the Xanax works, too. If it's a small amt and he uses it sparingly, it should be good.
    Glad he was able to get some relief at the chiro. As the wife of a chiro, I have to warn you that if your difficult child spends a lot of time at the computer with-really crummy posture, he'll end up back at square one in no time. He'll have to sit up straight and not reach forward with-his head like a bird ... like I'm doing right now, lol! It's a very bad habit and yes, it does cause headaches. It's the "new" injury that my husband sees a lot of. (Used to be acute injuries on trampolines. Now it's chronic pain from bad computer posture.)
    The first time I had my neck adjusted, I almost cried, I was so scared. Now I can't wait to have it done, it helps so much.
    I'm so sorry about the marks on the fridge. Sheesh.
    And I am so sorry about whatever it was difficult child said about you. I truly hope he can feel some remorse. My difficult child does, finally. I cry in front of him. I know there are parents here who think they have to be totally strong and impervious, but in my case, my difficult child needs to see what his actions do to other people. (Not to mention the times I am just too exhausted to hold it in any more.)
    I know what you mean about the dr saying things in front of difficult child. For an adult, it might be okay, but kids are so susceptible to suggestion, you don't want to make things any worse.
    I sure hope things improve. Like I said, you packed a lot into one day!
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Klonopin fatigue does go away but I will be honest and say I think that was too large a dose to start off with. I started off with .5 mgs and stayed at that for years until in the last year or so when I went up to .5 mgs twice a day. Have to remember I am also much larger than difficult child too. This is especially true as your son is also taking xanax with it also. Klonopin is longer acting but still.
  4. Kjs

    Kjs Guest

    Well, difficult child took the new medication yesterday afternoon. He said he could feel it, took the edge off of the depersonalization. I think he had high hopes and thinking it helped more. Looking at him he looked a little out of it, but he said he wasn't. I sure hope it did take the edge off and he just wasn't thinking it did. He always starts new medications with such high hopes.

    He has put on a LOT of weight in the past 6 months, wondering if it is the abilify or if it is because he started growing, voice changed etc. He now weighs 196 and is only 5'9". He is built stocky, large bones.

    I am thinking I am going to give him 1/2 a pill. Dr. said that 1mg was a low dose, but also said I can give him 1/2 if he is too tired.

    I notified the teachers and they did say he can go out of his class and put his head down if he was to sleepy.

    as for the chiro...he loves it. Can't weight to go back. But he does spend all his time on the computer in his room. But he lays in bed with his laptop. Propped up by pillows. He complains about his back after school from sitting in the chairs.

    Today is EMDR treatment. We are hitting this hard and heavy. I hope he keeps it up.